Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 2, 2010, 5:45 AM HST for Hawaii County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2010, 5:45 AM HST (15:45 UTC)
- Expired
- Feb 2, 2010, 6:24 PM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 3.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWHW70 PHFO 021545 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 545 AM HST TUE FEB 2 2010 HIZ028-030445- /O.NEW.PHFO.WI.Y.0013.100202T1545Z-100203T1600Z/ BIG ISLAND SUMMITS- 545 AM HST TUE FEB 2 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. WESTERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL AFFECT THE BIG ISLAND SUMMITS THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
892 WWHW70 PHFO 030135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST TUE FEB 2 2010 HIZ028-031445- /O.CON.PHFO.WI.Y.0013.000000T0000Z-100203T1600Z/ BIG ISLAND SUMMITS- 335 PM HST TUE FEB 2 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL AFFECT THE BIG ISLAND SUMMITS THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
029 WWHW70 PHFO 030424 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 624 PM HST TUE FEB 2 2010 HIZ028-031600- /O.UPG.PHFO.WI.Y.0013.000000T0000Z-100203T1600Z/ /O.NEW.PHFO.HW.W.0003.100203T0424Z-100203T1600Z/ BIG ISLAND SUMMITS- 624 PM HST TUE FEB 2 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ACROSS THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND HAVE INCREASED...AND WILL BE 45 TO 55 MPH...WITH HIGHER GUSTS...THROUGH MOST OF THE NIGHT. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED TOWARD SUNRISE ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN MAKE TRAVEL TO THE SUMMITS DANGEROUS. && $$ BIRCHARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 4:00 AM HST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 2, 4:00 AM HST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST TUE FEB 2 2010 .SYNOPSIS... AN APPROACHING FRONT FROM THE NORTHWEST WILL BRING INCREASING CLOUDS AND SHOWERS TO MOST OF THE ISLANDS TODAY. THIS FRONT IS EXPECTED TO REACH THE BIG ISLAND EARLY WEDNESDAY...BRINGING A COOL AND DRIER AIR MASS WITH FRESH NORTHERLY WINDS BEHIND. MORE TYPICAL...THOUGH DRIER...TRADE WINDS WILL RETURN THURSDAY. THE TRADES MAY BE SHORT-LIVED AS WINDS MAY TURN LIGHT SOUTHERLY AGAIN BY THE WEEKEND AHEAD OF POSSIBLY ANOTHER WEAK FRONT FROM THE NORTHWEST. && .DISCUSSION... PREFRONTAL CLOUDS FINALLY MOVED OVER KAUAI OVERNIGHT...THOUGH MOST OF THE RAIN HAS YET TO REACH THE GARDEN ISLE THIS MORNING. LATEST RADAR DATA INDICATE A LINE OF SHOWERS OVER NIIHAU EARLY THIS MORNING...AND THIS LINE OF SHOWERS WILL REACH KAUAI IN THE NEXT HOUR OR SO. ELSEWHERE MORE CLOUDS HAVE DEVELOPED OVERNIGHT...WITH ANOTHER RAIN BAND FORMED JUST SOUTHWEST OF MAUI COUNTY EARLY THIS MORNING. THIS BAND IS ALSO ADVANCING SLOWLY NORTHEAST...AND SHOULD AFFECT MAUI COUNTY IN THE NEXT FEW HOURS UNDER THE SOUTHWESTERLY FLOW. THERE IS ALSO AN AREA OF RAIN CLOUDS A LITTLE WAYS SOUTHWEST OF OAHU...AND WILL PROBABLY REACH THE ISLAND LATER THIS MORNING. THE LEADING EDGE OF THE FRONT IS STILL ABOUT 200 MILES NORTHWEST OF KAUAI AND THE FRONT IS ADVANCING SOUTHEAST AT ABOUT 15 MILES PER HOUR. THIS FRONT APPEARS TO BE WEAKENING AS IT PUSHES SOUTH...SINCE MOST DYNAMICS ASSOCIATED WITH THIS FRONT WILL REMAIN NORTH OF THE AREA. HENCE STILL EXPECT THE ISLANDS WILL SEE MOST PRECIPITATION FROM THE PREFRONTAL CLOUDS TODAY...WHILE THE PASSAGE OF THE FRONT WILL BRING IN SOME AS WELL. STILL BELIEVE FLOODING WILL NOT BE A BIG PROBLEM WITH THIS EVENT AS THE RAIN BANDS ARE MOVING STEADILY...THOUGH LOCALIZED HEAVIER SHOWERS COULD CAUSE PROBLEMS TO LOW LYING OR POOR DRAINAGE AREAS. HOPEFULLY THERE WILL BE ENOUGH PRECIPITATION TO HELP THE DROUGHT AREAS TEMPORARILY. AN UPPER LEVEL TROUGH ASSOCIATED WITH THE FRONT WILL MOVE THROUGH THE ISLANDS TODAY THROUGH WEDNESDAY ALSO...AND MAY BRING ADVISORY LEVEL WINDS FOR THE SUMMITS. HAVE TO MONITOR THIS DEVELOPING WEATHER SITUATION. THIS FRONT IS EXPECTED TO PUSH THROUGH THE ISLANDS TODAY AND TONIGHT...REACHING THE BIG ISLAND EARLY WEDNESDAY THEN DISSIPATING. A COOLER AND DRIER FRESH NORTHERLY WINDS WILL MOVE OVER THE ISLANDS BEHIND THE FRONT. THUS EXPECT GOOD CLEARING BEHIND THE FRONT FOR THE NORTHERN ISLANDS LATER TODAY...THEN SPREADING TO THE REST OF THE ISLANDS ON WEDNESDAY. A SURFACE HIGH PRESSURE WILL PASS NORTH OF THE ISLANDS THURSDAY THROUGH EARLY FRIDAY...BRINGING LIGHT TO MODERATE TRADE WINDS TO THE ISLANDS. FORECAST CHARTS INDICATE AIR MASS WILL REMAIN STABLE AND DRY IN THE ISLAND VICINITY. THIS DRIER TRADE WIND WEATHER UNFORTUNATELY WILL LAST A DAY OR TWO AT MOST...AS LATEST FORECAST CHARTS CONTINUE TO INDICATE A SURFACE RIDGE WILL SAG NEAR THE ISLANDS BY THE WEEKEND. THIS NEXT SYSTEM MAY BE SO WEAK THAT IT WILL HAVE LITTLE IMPACT ON THE ISLAND WEATHER...SANS THE WINDS. EASTERLY TRADES MAY RETURN EARLY NEXT WEEK FOR A DAY OR SO...ACCORDING TO THE FORECAST CHARTS...THOUGH ANOTHER WEAK SYSTEM MAY BRUSH BY THE NORTHERN PORTION OF THE ISLAND CHAIN EARLY NEXT WEEK...WITH WINDS BECOMING LIGHT AGAIN. THE TIMING OF THESE SYSTEMS ARE QUESTIONABLE...AS THE MODEL SOLUTIONS DIVERGE IN THE EXTENDED PERIOD. && .MARINE... THE NEXT NORTHWEST SWELL IS STILL EXPECTED TO REACH THE NORTHERN ISLANDS THIS AFTERNOON...PEAKING ON WEDNESDAY/WEDNESDAY NIGHT WITH SURF ABOVE ADVISORY LEVELS ON MANY NORTH AND WEST FACING SHORES...THEN SLOWLY DECLINING THROUGH FRIDAY. HAVE ISSUED HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES MOST NORTHERN ISLANDS EFFECTIVE THIS AFTERNOON. INCREASING NORTHERLY WINDS...COMBINED WITH THE BUILDING NORTHWEST SWELL...WILL BRING SMALL CRAFT ADVISORY CONDITIONS TO MANY MARINE ZONES THIS EVENING THROUGH AT LEAST WEDNESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY NORTH AND WEST FACING SHORES NIIHAU KAUAI OAHU MOLOKAI AND NORTH FACING SHORES OF MAUI THIS AFTERNOON. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:31 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 72 hr |
| Feb 2, 5:35 AM HST | Areal Flood Advisory | HFO | Kauai | 47 min |
| Feb 2, 8:50 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Feb 2, 12:15 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 2, 1:55 PM HST | Areal Flood Advisory | HFO | Kalawao | 110 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.